Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 86, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 21, 2013, 4:36 PM CST for Catahoula Parish, Concordia Parish, Tensas Parish, Louisiana. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2013, 4:36 PM CST (22:36 UTC)
- Expired
- Feb 21, 2013, 5:30 PM CST
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Catahoula Parish, LA, Concordia Parish, LA, Tensas Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 5:10 PM CST | TSTM WND DMG | Clayton, LA | ROOF WAS BLOWN OFF A HOUSE ALONG HWY 65 NEAR CLAYTON. |
| Feb 21, 5:10 PM CST | TORNADO | Clayton, LA | ROOF WAS BLOWN OFF A HOUSE ALONG HWY 65 NEAR CLAYTON. LIKELY TORNADO BASED OFF PHOTO. |
| Feb 21, 5:12 PM CST | TORNADO 1 | 3 Nne Ferriday, LA | NWS STORM SURVEY FOUND AN EF1 TORNADO WITH MAXIMUM WINDS OF 90MPH...MAXIMUM WIDTH OF 75YDS AND PATH LENGTH OF 2.5 MILES. THE TORNADO TOUCHED DOWN NEAR HIGHWAY 65 WHERE A ROOF WAS TORN OFF A MOBILE HOME AND AN 18 WHEELER REAR TRAILER WAS TURNED OVER. THE TORNAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
166
WUUS54 KJAN 212236
SVRJAN
LAC025-029-107-212330-
/O.NEW.KJAN.SV.W.0086.130221T2236Z-130221T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CST THU FEB 21 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF LARTO...
CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...MONTEREY...FERRIDAY...
SOUTHWESTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
* UNTIL 530 PM CST
* AT 436 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WALLACE
RIDGE TO 15 MILES WEST OF LARTO MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WALLACE RIDGE BY 445 PM CST...
JONESVILLE BY 455 PM CST...
WILDSVILLE BY 500 PM CST...
LARTO BY 505 PM CST...
MAYNA BY 510 PM CST...
ACME...NEW ERA...FROGMORE AND LEE BAYOU BY 515 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3131 9201 3170 9202 3187 9192 3186 9135
3162 9147 3164 9150 3163 9152 3158 9148
3122 9167 3122 9179 3129 9191 3128 9194
3122 9192 3123 9196 3122 9199 3128 9203
TIME...MOT...LOC 2236Z 268DEG 24KT 3180 9186 3137 9215
$$
BK1 follow-up statement
765
WWUS54 KJAN 212258
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CST THU FEB 21 2013
LAC025-029-107-212330-
/O.CON.KJAN.SV.W.0086.000000T0000Z-130221T2330Z/
TENSAS LA-CONCORDIA LA-CATAHOULA LA-
458 PM CST THU FEB 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR CENTRAL CATAHOULA...NORTHERN CONCORDIA AND SOUTHWESTERN TENSAS
PARISHES...
AT 458 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SICILY ISLAND TO FROGMORE MOVING
EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LEE BAYOU...WEST FERRIDAY...RIDGECREST AND FERRIDAY BY 505 PM
CST...
SPOKANE BY 510 PM CST...
WATERPROOF BY 515 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3187 9182 3186 9135 3162 9147 3164 9150
3163 9152 3161 9152 3159 9149 3154 9151
3150 9190
TIME...MOT...LOC 2258Z 257DEG 44KT 3188 9156 3162 9167
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 3:53 PM CST, 43 minutes earlier.
Area forecast discussion, Feb 21, 3:53 PM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 353 PM CST THU FEB 21 2013 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...THE SURFACE LOW IS FORECAST TO MOVE INTO NERN LA LATER THIS EVENING...WITH THE WARM FRONT INDICATED NEAR THE AR/LA BORDER SEWD ACROSS THE FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT IN ASSOCIATION WITH THIS FRONTAL SYSTEM. THE MODELS ARE IN GENERAL AGREEMENT IN STALLING THE BOUNDARY NEAR THE MS COAST NEWD INTO AL FRIDAY. AN UPPER WAVE LOOKS TO LIFT INTO THE REGION DURING THE DAY FRIDAY RESULTING IN INCREASING MOISTURE AND A SLIGHT DEEPENING OF THE STALLED SURFACE TROUGH. THIS WILL MAINTAIN A CHANCE OF RAIN THROUGH FRIDAY NIGHT ACROSS MUCH OF THE AREA. THE RAIN LOOKS TO BE ENDING SATURDAY MORNING ACROSS MOST LOCATIONS AS THE SHORTWAVE SHIFTS EAST AND HIGH PRESSURE BRINGS IN A DRIER AIRMASS. IT APPEARS THE RAIN WILL LINGER INTO THE EARLY AFTERNOON FOR THE FAR SERN ZONES...WHERE THE BOUNDARY LOOKS TO LINGER A BIT LONGER. ALTHOUGH THE MODELS DIFFER ON RAINFALL TOTALS ASSOCIATED WITH THIS SYSTEM...THE FORECAST WILL LEAN TOWARD THE POTENTIAL FOR HIGHER AMOUNTS DUE TO THE PROXIMITY OF THE REGION OF 1.5 INCH PRECIPITABLE WATER VALUES ALONG AND JUST DOWNSTREAM OF OUR SERN BORDER COUNTIES. RAINFALL AMOUNTS COULD BE 2-3 INCHES ACROSS SERN ZONES THROUGH SATURDAY MORNING...AND POSSIBLY HIGHER AS IT APPEARS THE BOUNDARY WILL LINGER HERE INTO THE EARLY AFTERNOON. /27/ .LONG TERM...SUNDAY THROUGH THURSDAY...THE SURFACE HIGH WILL CONTINUE SHIFTING EAST SUNDAY WHILE OUR FLOW ALOFT BACKS TO THE SOUTHWEST AGAIN AHEAD OF ANOTHER NORTHERN STREAM SHORTWAVE TROUGH DROPPING OVER THE FOUR CORNERS REGION. THIS WILL RESULT IN RETURN FLOW AND WARMER TEMPERATURES OVER OUR CWA SUNDAY. A SOUTHERN STREAM SHORTWAVE MOVING OVER THE NORTHWEST GULF IS EXPECTED TO HELP DEVELOP A SURFACE LOW SUNDAY THAT WILL TRACK NORTHEAST ACROSS SOUTHERN ALABAMA SUNDAY NIGHT. MODELS AGREE IN DEEP MOISTURE SURGING NORTH SUNDAY AFTERNOON LEADING TO RAIN DEVELOPING OVER OUR SOUTHERN ZONES BY SUNDAY NIGHT. THE ECMWF IS MORE AGGRESSIVE THAN THE GFS AND ENSEMBLES IN MOVING THE RAIN NORTHWARD OVER OUR CWA. HAVE GONE A LITTLE ABOVE GFSMOS POPS FOR SUNDAY NIGHT ACROSS THE SOUTH. SIGNIFICANT DIFFERENCES ALSO EXIST BETWEEN THE GFS AND ECMWF WITH PROGRESSION OF THE SHORTWAVE OVER THE FOUR CORNERS REGION SUNDAY. BOTH MODELS CLOSE OFF AN UPPER LEVEL LOW AND DEVELOP AN ASSOCIATED SURFACE LOW OVER THE CENTRAL CONUS BY SUNDAY EVENING BUT...THE ECMWF IS MUCH FARTHER SOUTH WITH THE SYSTEM AND MUCH WETTER OVER OUR CWA FOR MONDAY. THE GFS SWINGS THE COLD FRONT ACROSS OUR CWA MONDAY MORNING AS A DRY FRONT. HAVE GONE ABOVE GFSMOS POPS MONDAY AS MOISTURE FROM THE NORTHERN GULF SYSTEM SHOULD STILL BE AVAILABLE WHEN THE COLD FRONT AND UPPER LOW ARRIVE. BY MONDAY NIGHT WL BE UNDER THE INFLUENCE OF THE UPPER LEVEL LOW AND SURFACE HIGH IN THE WAKE OF THE COLD FRONT. MORNING LOWS IN THE 30S TUESDAY MORNING WILL BE COMMON. THE ECMWF IS SLOWER TO MOVE THE UPPER LOW TO THE NORTHEAST BUT DRY WEATHER LOOKS ON TAP FOR TUESDAY AND WEDNESDAY. ANOTHER NORTHERN STREAM DISTURBANCE AND COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION WEDNESDAY NIGHT. CURRENTLY...ONLY SLIGHT CHANCE POPS WILL BE CARRIED WEDNESDAY NIGHT AS MOISTURE RETURN WL BE QUITE LIMITED AHEAD OF THE FRONT. && .AVIATION...MVFR TO IFR CONDS ONGOING CONTINUE ACROSS THE REGION AS RAIN SHOWERS AND THUNDERSTORMS PUSH THROUGH AHEAD OF A COLD FRONT. MOST LOCATIONS WILL HAVE SHRA AND TSRA THROUGH MUCH OF TODAY WITH ACTIVITY TAPERING OFF FROM NW TO SE THROUGH THE OVRNGT. SOME TSRA WILL BE STRONG TO SEVERE WITH STRONG WINDS, HAIL, AND A TORNADO CAN NOT BE RULED OUT FOR CENTRAL AND ESPECIALLY SOUTHERN TAF SITES. TURB IS ALSO LIKELY WITH LARGE AMOUNTS OF WIND SHEAR IN THE FIRST 2000FT. LIGHT RAIN COULD HOLD ON LONGER AT KHBG VS. NRN SITES OVRNIGHT AND INTO FRIDAY WITH GRADUAL IMPROVEMENT TO VFR CONDS MID-DAY FRIDAY. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 49 70 42 65 / 78 34 23 8 MERIDIAN 54 70 44 68 / 100 45 43 14 VICKSBURG 45 69 40 61 / 62 25 12 6 HATTIESBURG 60 70 51 71 / 100 58 55 20 NATCHEZ 48 69 43 63 / 58 39 21 8 GREENVILLE 40 57 36 55 / 57 9 9 5 GREENWOOD 42 63 36 60 / 75 13 9 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 27/ALLEN
Hazardous weather outlook, Feb 21, 2:35 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 235 PM CST THU FEB 21 2013 LAZ007>009-015-016-023>026-MSZ040>043-047>049-053>055-059>063- 222045- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 235 PM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY STRONG AND SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE QUARTER SIZE HAIL MAY ALSO OCCUR. PERIODS OF HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS WITH LOCALIZED FLASH FLOODING POSSIBLE. A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE STORMS THIS AFTERNOON INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE LIKELY NEEDED THIS AFTERNOON AND EVENING. MSZ044>046-050>052-056>058-064>066-072>074-222045- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 235 PM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY STRONG AND SEVERE STORMS WILL BE POSSIBLE EARLY THIS EVENING AND THROUGH PORTIONS OF THE OVERNIGHT. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE QUARTER SIZE HAIL MAY ALSO OCCUR. PERIODS OF HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS AND POTENTIALLY CAUSE FLASH FLOODING. A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE STORMS THIS AFTERNOON INTO THE EVENING HOURS. PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE FRIDAY INTO FRIDAY EVENING AS THE FRONT STALLS ACROSS FAR SOUTHEAST MISSISSIPPI. PONDING WATER MAY DEVELOP ACROSS LOW ROADWAYS AND IN AREAS WHERE DRAINAGE IS POOR. THERE IS A CHANCE THAT LOCAL FLOODING ISSUES WILL DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS EVENING THROUGH FRIDAY EVENING. ARZ074-075-MSZ018-019-025>039-222045- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 235 PM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT AS A FRONT MOVES THROUGH THE REGION. STORMS WITH A POTENTIAL FOR DAMAGING WIND GUSTS TO 60 MPH AND LARGE QUARTER SIZE HAIL WILL DEVELOP OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA DURING THE LATE AFTERNOON AND EXTEND INTO NORTHEAST MISSISSIPPI TONIGHT. HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS ACTIVITY AS TRAINING OF THUNDERSTORMS COULD OCCUR...LEADING TO FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Local storm report, Feb 21, 10:55 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CST THU FEB 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL 5 NNE FLOWOOD 32.39N 90.07W
02/21/2013 E0.50 INCH RANKIN MS TRAINED SPOTTER
DIME SIZE HAIL OBSERVED ON THE SPILLWAY
&&
BRYANTSpecial weather statement, Feb 21, 11:04 AM CST, 5 hours 32 minutes before
MSZ044-045-050-051-211805-
SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
1104 AM CST THU FEB 21 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CST THU FEB 21 2013
...GUSTY CLUSTER OF STORMS PUSHING QUICKLY THROUGH CENTRAL
MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF LUDLOW
TO 5 MILES SOUTHWEST OF MORTON AT 1104 AM CST...MOVING NORTHEAST AT
50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN LEAKE...NESHOBA...NORTHERN NEWTON AND SCOTT
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3227 8973 3236 8973 3257 8978 3260 8978
3264 8973 3272 8973 3293 8914 3292 8892
3249 8891
TIME...MOT...LOC 1704Z 247DEG 45KT 3260 8978 3230 8968
BYBSpecial weather statement, Feb 21, 2:35 PM CST, 2 hours 1 minute before
LAZ016-025-MSZ040-047-053-212105-
WARREN MS-ISSAQUENA MS-CLAIBORNE MS-TENSAS LA-MADISON LA-
235 PM CST THU FEB 21 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST THU FEB 21 2013
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 11 MILES NORTH OF AFTON
TO 3 MILES SOUTH OF NEWELLTON AT 235 PM CST...MOVING NORTHEAST AT 60
MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN CLAIBORNE...SOUTHEASTERN ISSAQUENA AND WARREN
COUNTIES...AND EASTERN MADISON AND NORTHEASTERN TENSAS PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3243 9117 3266 9082 3266 9073 3264 9071
3264 9069 3262 9072 3261 9069 3259 9069
3259 9066 3254 9065 3231 9072 3190 9132
TIME...MOT...LOC 2035Z 231DEG 54KT 3241 9110 3205 9120
BYBSpecial weather statement, Feb 21, 3:25 PM CST, 1 hour 11 minutes before
MSZ027-036-037-043-044-212210-
ATTALA MS-MADISON MS-LEAKE MS-HOLMES MS-CARROLL MS-
325 PM CST THU FEB 21 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CST THU FEB 21 2013
...CLUSTER OF STRONG THUNDERSTORMS MOVING TOWARD INTERSTATE 55 NORTH
OF THE JACKSON METRO AREA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTH OF
THORNTON TO 4 MILES SOUTH OF PICKENS AT 324 PM CST...MOVING NORTHEAST
AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN CARROLL...HOLMES...NORTHWESTERN LEAKE...
NORTHEASTERN MADISON AND ATTALA COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3334 8965 3329 8965 3328 8931 3299 8932
3276 8993 3282 9002 3288 8997 3300 9032
3302 9034 3301 9036 3303 9038 3305 9039
3305 9042
TIME...MOT...LOC 2124Z 246DEG 56KT 3304 9024 3285 8992
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:01 AM CST | Special Weather Statement | JAN | Concordia, Franklin, Madison, Tensas | 59 min |
| Feb 21, 5:02 PM CST | Tornado Warning | JAN | Concordia, Tensas | 43 min |
| Feb 21, 5:58 PM CST | Severe Thunderstorm Warning | JAN | Concordia | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.